Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 22, NWS Morristown, TN

November 25, 20187 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 25, 2018, 2:46 PM EST for 7 counties in Tennessee. It took effect at Nov 25, 2018, 9:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 2:46 PM EST (19:46 UTC)
In effect from
Nov 25, 2018, 9:00 PM EST
Expired
Nov 26, 2018, 10:25 AM EST
In force
13 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS74 KMRX 251946
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
246 PM EST Sun Nov 25 2018

...Windy conditions in the mountains through Monday morning...

.Southerly winds will strengthen tonight ahead of a potent low
pressure system. Gusts up to 50 mph will be possible at times.
Winds will decrease and shift to the west behind a cold front
Monday morning.

TNZ018-041-043-045-047-072-074-261000-
/O.NEW.KMRX.WI.Y.0022.181126T0200Z-181126T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
246 PM EST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST
MONDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 9 PM this evening to 11 AM EST
Monday.

* WINDS...South 15 to 30 mph with gusts up to 50 mph.

* TIMING...Tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
2 follow-up statements
673 
WWUS74 KMRX 260755
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
255 AM EST Mon Nov 26 2018

...Windy conditions in the mountains through this morning...

.Southerly winds will become west behind a cold front. Gusts up to
50 mph will be possible at times. 

TNZ018-041-043-045-047-072-074-261600-
/O.CON.KMRX.WI.Y.0022.000000T0000Z-181126T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
255 AM EST Mon Nov 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WINDS...South winds 15 to 30 mph will become west. Gusts up to 
  50 mph will be possible, especially in the higher elevations.

* TIMING...Through 11 AM this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
921 
WWUS74 KMRX 261525 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1025 AM EST Mon Nov 26 2018


TNZ018-041-043-045-047-072-074-261630-
/O.CAN.KMRX.WI.Y.0022.000000T0000Z-181126T1600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, and Gatlinburg
1025 AM EST Mon Nov 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory.

Winds have shifted to the west behind a cold front, and have
dropped below Advisory criteria. Gusty winds up to 30 mph may
continue through the afternoon.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 25, 12:24 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 25, 12:24 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1224 PM EST Sun Nov 25 2018

.AVIATION...
Low clouds and vis are hanging in at CHA, but trends suggest that
it will be lifting in the next few hours. High and midlevel
clouds will be broken to overcast through the evening, with
lowering ceilings as moisture increases and showers spread in from
the west. MVFR vis and cigs will be forecast with the showers,
followed by a cold frontal passage between 10-14Z that will shift
winds to the west and become gusty.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

DGS
Hazardous weather outlook, Nov 25, 3:21 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
321 AM EST Sun Nov 25 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
321 AM EST Sun Nov 25 2018 /221 AM CST Sun Nov 25 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.